Alert archive / Indiana / Wind Advisories in 2024

Wind Advisory 3, NWS Northern Indiana

September 26, 202411 counties in Indiana

NWS Northern Indiana issued this wind advisory at Sep 26, 2024, 2:21 PM EDT for 11 counties in Indiana. It took effect at Sep 27, 2024, 2:00 PM EDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Sep 26, 2024, 2:21 PM EDT (18:21 UTC)
In effect from
Sep 27, 2024, 2:00 PM EDT
Expired
Sep 27, 2024, 11:00 PM EDT
In force
9 hr
Issued by
NWS Northern Indiana

Counties Blackford County, IN, Cass County, IN, Fulton County, IN, Grant County, IN, Huntington County, IN, Jay County, IN, Miami County, IN, Pulaski County, IN, Wabash County, IN, Wells County, IN, White County, IN

The radar

The Northern Indiana radar (KIWX), 70 km from the middle of the area, began a volume at 18:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 6.4 hours before the alert went out and 230 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2024-09-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 116 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2024-09-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -32 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
116 J/kg
Mixed-layer CIN
-26 J/kg
Mixed-layer LCL
819 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
-32 m²/s²
0-3 km storm-relative helicity
80 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.1

Open this sounding in Storm Lab

The text

As transmitted.

349 
WWUS73 KIWX 261821
NPWIWX

URGENT - WEATHER MESSAGE
National Weather Service Northern Indiana
221 PM EDT Thu Sep 26 2024

INZ013-015-020-022>026-032>034-271000-
/O.NEW.KIWX.WI.Y.0003.240927T1800Z-240928T0300Z/
Pulaski-Fulton IN-White-Cass IN-Miami-Wabash-Huntington-Wells-
Grant-Blackford-Jay-
Including the cities of Grissom AFB, Rochester, Huntington,
Bluffton, Gas City, Montpelier, Monon, Portland, Peru, Upland,
Wabash, Hartford City, Medaryville, Dunkirk, Ossian, Roanoke,
Mexico, Francesville, Logansport, Monticello, Brookston, Akron,
Royal Center, North Manchester, Marion, and Winamac
221 PM EDT Thu Sep 26 2024

...WIND ADVISORY IN EFFECT FROM 2 PM TO 11 PM EDT FRIDAY...

* WHAT...Northeast winds 20 to 30 mph with gusts in excess of 45 mph 
  expected.

* WHERE...A portion of northern Indiana.

* WHEN...From 2 PM to 11 PM EDT Friday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

Steinwedel
3 follow-up statements
121 
WWUS73 KIWX 270913
NPWIWX

URGENT - WEATHER MESSAGE
National Weather Service Northern Indiana
513 AM EDT Fri Sep 27 2024

INZ013-015-020-022>026-032>034-272115-
/O.CON.KIWX.WI.Y.0003.240927T1800Z-240928T0300Z/
Pulaski-Fulton IN-White-Cass IN-Miami-Wabash-Huntington-Wells-
Grant-Blackford-Jay-
Including the cities of Gas City, Royal Center, Monon,
Logansport, Grissom AFB, Bluffton, Winamac, Hartford City,
Francesville, Mexico, Akron, Monticello, Wabash, Medaryville,
Huntington, North Manchester, Peru, Portland, Upland, Rochester,
Brookston, Dunkirk, Montpelier, Marion, Ossian, and Roanoke
513 AM EDT Fri Sep 27 2024

...WIND ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 11 PM 
EDT THIS EVENING...

* WHAT...Northeast winds 25 to 35 mph with gusts up to 50 mph 
  expected.

* WHERE...A portion of northern Indiana.

* WHEN...From 2 PM this afternoon to 11 PM EDT this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

Skip
891 
WWUS73 KIWX 271844
NPWIWX

URGENT - WEATHER MESSAGE
National Weather Service Northern Indiana
244 PM EDT Fri Sep 27 2024

INZ013-015-020-022>026-032>034-280300-
/O.CON.KIWX.WI.Y.0003.000000T0000Z-240928T0300Z/
Pulaski-Fulton IN-White-Cass IN-Miami-Wabash-Huntington-Wells-
Grant-Blackford-Jay-
Including the cities of Medaryville, Roanoke, Gas City, Dunkirk,
Rochester, Hartford City, North Manchester, Wabash, Grissom AFB,
Marion, Portland, Bluffton, Francesville, Logansport, Monon,
Mexico, Huntington, Winamac, Ossian, Montpelier, Peru, Brookston,
Monticello, Akron, Royal Center, and Upland
244 PM EDT Fri Sep 27 2024

...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS EVENING...

* WHAT...Northeast winds 25 to 30 mph with gusts up to 50 mph.

* WHERE...A portion of northern Indiana.

* WHEN...Until 11 PM EDT this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

Steinwedel
745 
WWUS73 KIWX 280249
NPWIWX

URGENT - WEATHER MESSAGE
National Weather Service Northern Indiana
1049 PM EDT Fri Sep 27 2024

INZ013-015-020-022>026-032>034-280400-
/O.EXP.KIWX.WI.Y.0003.000000T0000Z-240928T0300Z/
Pulaski-Fulton IN-White-Cass IN-Miami-Wabash-Huntington-Wells-
Grant-Blackford-Jay-
Including the cities of Mexico, Huntington, Winamac, Grissom AFB,
Medaryville, Monticello, Bluffton, Montpelier, Marion, Hartford
City, Ossian, Akron, Dunkirk, Royal Center, Logansport, Gas City,
Monon, Peru, Roanoke, Wabash, Rochester, Upland, Francesville,
North Manchester, Brookston, and Portland
1049 PM EDT Fri Sep 27 2024

...WIND ADVISORY WILL EXPIRE AT 11 PM EDT THIS EVENING...

Winds have diminished this evening and strong gusty winds are no 
longer expected. Therefore, the Wind Advisory will be allowed to 
expire at 11 PM EDT.

$$

Skip

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this wind advisory went out at Sep 26, 1:25 PM EDT, 56 minutes earlier. Its key messages:

  • Dry today with variable cloudiness and high temperatures in the mid-70s.
  • Rain arrives from south to north starting Friday morning. Northeast wind gusts up to 35 mph by the afternoon.
  • Scattered showers linger through the weekend.
Area forecast discussion, Sep 26, 1:25 PM EDT, 56 minutes before
Area Forecast Discussion
National Weather Service Northern Indiana
125 PM EDT Thu Sep 26 2024

.KEY MESSAGES...

- Dry today with variable cloudiness and high temperatures in
  the mid-70s.

- Rain arrives from south to north starting Friday morning.
  Northeast wind gusts up to 35 mph by the afternoon.

- Scattered showers linger through the weekend.

&&

.DISCUSSION...
Issued at 311 AM EDT Thu Sep 26 2024

Expansive high pressure is centered over Iowa early this morning.
Mainly clear skies locally, aside from northeast Ohio where abundant
clouds lie along a stationary front that drops south to the Gulf.
High pressure and early-morning radar trends favor dry weather today
but lingering clouds, especially over northwest Ohio and south of US
24 into Indiana are anticipated. Clouds will be associated with a
Tennessee Valley low, which will eventually lift poleward with
Hurricane Helene. With clouds in play, the high temperature forecast
proves somewhat tricky but should be comparable to Wednesday amid
rather neutral temperature advection.

Rain from the dual-lows gradually slips into the forecast from south
to north on Friday. Expect a mainly dry day in Michiana, but rain
should reach the OH-MI line late Friday afternoon. Rain is most wide
spread Friday night and early Saturday morning. Thereafter,
scattered showers will come and go through the weekend. Northeast
wind gusts will be on the rise Friday with gusts of 30 to 35 mph.
(10% chance of wind gusts greater than 45 mph, according to the
National Blend.) There is some concern by neighboring offices that
as Helene deepens today, there could be a need for increased wind
gusts on Friday. This will be monitored over the next 24 hours.

By Monday, an expansive ridge over the western two-thirds of the
CONUS expands its reach to include the Great Lakes. Thus, a
seasonably warm, and perhaps a dry day. The National Blend flipped
back to a wet forecast Monday with a few slower model runs showing
their hand. A cold front looms Tuesday, but because of a ridge over
the Four Corners and a displaced tropical jet, moisture return into
this front is poor which limits the overall rain chance. There is
disagreement with the magnitude and pace of this front, but  falling
temperatures through the day, especially near the lake, are
plausible Tuesday. Otherwise, cooler area-wide Wednesday with highs
struggling to reach 70. Temperatures quickly rebound Thursday and
Friday with renewed ridging.

&&

.AVIATION /18Z TAFS THROUGH 18Z FRIDAY/...
Issued at 124 PM EDT Thu Sep 26 2024

An upper low to our south will usher the energy of tropical cyclone
Helene up to the area fairly quickly between today and Friday. As
its ingredients move up here, expect an increase in cloud cover, but
expect it to stay above VFR through this taf period. The area of
rain may approach FWA early tomorrow morning, but the expectation is
that it remains a county or two south of it until the afternoon,
which is just after this taf period. Winds will be the bigger hazard
as they will be able to gust to above 20 kts at both sites as early
as around 12z Friday. FWA may be able to see 35-40 kts gusts during
the afternoon and evening period.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...Wind Advisory from 2 PM to 11 PM EDT Friday for INZ013-015-020-
     022>027-032>034.
OH...None.
MI...None.
MARINE...None.

&&

DISCUSSION...Brown
AVIATION...Roller
Hazardous weather outlook, Sep 26, 5:15 AM EDT, 9 hours 6 minutes before
Hazardous Weather Outlook
National Weather Service Northern Indiana
515 AM EDT Thu Sep 26 2024

INZ005>009-012>015-017-018-020-022>027-032>034-103-104-116-203-204-
216-MIZ078>081-177-277-OHZ001-002-004-005-015-016-024-025-270915-
Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke-Pulaski-Marshall-
Fulton IN-Whitley-Allen IN-White-Cass IN-Miami-Wabash-Huntington-
Wells-Adams-Grant-Blackford-Jay-Northern La Porte-
Eastern St. Joseph IN-Northern Kosciusko-Southern La Porte-
Western St. Joseph IN-Southern Kosciusko-Cass MI-St. Joseph MI-
Branch-Hillsdale-Northern Berrien-Southern Berrien-Williams-
Fulton OH-Defiance-Henry-Paulding-Putnam-Van Wert-Allen OH-
515 AM EDT Thu Sep 26 2024 /415 AM CDT Thu Sep 26 2024/

This Hazardous Weather Outlook is for northern Indiana, southwest
Michigan and northwest Ohio.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Northeast wind gusts of 30 to 35 mph are expected Friday afternoon.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

LMZ043-046-270915-
New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI-
515 AM EDT Thu Sep 26 2024

This Hazardous Weather Outlook is for the nearshore waters of
southeastern Lake Michigan.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

On Friday, northeast wind gusts increasing to 25 knots with waves
building to 3 to 5 feet. A small craft advisory may be needed.

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 26, 3:51 PM EDTBeach Hazards StatementIWXLaPorte54 hr
Sep 26, 3:51 PM EDTSmall Craft AdvisoryIWX54 hr

Nearby

Wind Advisories in Indiana, 2024Every wind advisory in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.